| Model Number |
DRIVER SHAFT, T6, SELF RETAINING, AO |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On 10/16/2024, it was reported by a facility representative via (b)(4) that two (qty.(b)(4) ar-18800-03 t6 self-retaining driver shafts are twisted, broken and unusable.The broken driver shaft has been discarded at the facility.This was discovered during a case.No, there were no adverse effects on the patient.We were able to finish the case with the bent driver.
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the drive geometry at the distal tip of the driver shaft, t6, ao had twisted.Functional testing was not performed due to the damage to the device.The most likely cause is attributed to user error due to over-torquing/over-engaging the driver within the screw head.Per dfu-0023-12 rev 0 cautions- to avoid damaging the instruments, do not impact or subject to blunt force any instruments that are designed to be turned or screwed in.When two devices are intended to be threaded together, ensure that they are fully engaged prior to use.